Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 11, NWS Springfield, MO

May 18, 2016Pulaski County, Missouri

NWS Springfield, MO issued this river flood warning at May 18, 2016, 2:49 AM CDT for Pulaski County, Missouri. It took effect at May 18, 2016, 7:00 AM CDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
May 18, 2016, 2:49 AM CDT (07:49 UTC)
In effect from
May 18, 2016, 7:00 AM CDT
Expired
May 19, 2016, 7:00 AM CDT
In force
24 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

680 
WGUS43 KSGF 180749
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 AM CDT WED MAY 18 2016



...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County.
   
.Recent heavy rainfall will cause river levels to rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-181949-
/O.NEW.KSGF.FL.W.0011.160518T1200Z-160519T1200Z/
/BIGM7.1.ER.160518T1200Z.160518T1800Z.160519T0600Z.NO/
249 AM CDT WED MAY 18 2016

 The National Weather Service in Springfield has issued a 

* From this morning...until further notice.
...For the Big Piney  below Fort Leonard Wood East Gate...
* At  2:00 AM Wednesday The stage was 7.4 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by this morning 
  near 8.1 feet by late morning. The river will fall below flood stage by
  this evening.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Big Piney River
  Fort Leonard Wo   8   7.4 Wed 02 AM   6.5   4.7   3.5


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
4 follow-up statements
344 
WGUS83 KSGF 181208
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 AM CDT WED MAY 18 2016

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
   
.Heavy rainfall early in the week had caused river levels to rise
above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-190308-
/O.EXT.KSGF.FL.W.0011.000000T0000Z-160519T1800Z/
/BIGM7.1.ER.160518T0817Z.160518T1800Z.160519T1200Z.NO/
708 AM CDT WED MAY 18 2016

...For the Big Piney  below Fort Leonard Wood East Gate...
* At  6:00 AM Wednesday The stage was 9.1 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.0 feet by this
  afternoon.  The river will fall below flood stage tomorrow morning.
* Impact...At 10.0 feet...Flood waters affect the lower TA 250 
  Training Area.

&&

               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Big Piney River
  Fort Leonard Wo   8   9.1 Wed 06 AM   8.0   4.8   3.7


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

Frye
291 
WGUS83 KSGF 181742
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1242 PM CDT WED MAY 18 2016



 ...The Flood Warning continues for the following rivers in 
Missouri...

  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
   
.Heavy rainfall that occurred earlier this week has caused river levels to 
rise above flood stage. The Big Piney will crest today. More details
are included below. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-190842-
/O.CON.KSGF.FL.W.0011.000000T0000Z-160519T1800Z/
/BIGM7.1.ER.160518T0817Z.160518T1800Z.160519T1200Z.NO/
1242 PM CDT WED MAY 18 2016

...For the The Big Piney  below Fort Leonard Wood East Gate...
 * At 12:00 PM Wednesday The stage was 9.9 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will crest near 10.0 feet by this
  afternoon.  The river will fall below flood stage tomorrow morning.
* Impact...At 10.0 feet...Flood waters affect the lower TA 250 
  Training Area.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Big Piney River
  Fort Leonard Wo   8   9.9 Wed 12 PM   8.0   4.8   3.7


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
262 
WGUS83 KSGF 190033
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
733 PM CDT WED MAY 18 2016


 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
   
.Heavy rainfall that occurred earlier this week has caused river levels to 
rise above flood stage. The Big Piney has already crested and is expected to
fall below flood stage later tonight. More details are included below.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-190908-
/O.EXT.KSGF.FL.W.0011.000000T0000Z-160519T0908Z/
/BIGM7.1.ER.160518T0817Z.160518T1645Z.160519T0308Z.NO/
733 PM CDT WED MAY 18 2016

...For the Big Piney  below Fort Leonard Wood East Gate...
* At 7:00 PM Wednesday The stage was 8.4 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Big Piney River
  Fort Leonard Wo   8   8.4 Wed 07 PM   4.5   3.6   3.4


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
601 
WGUS83 KSGF 190531
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1231 AM CDT THU MAY 19 2016



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Big Piney below Fort Leonard Wood East Gate affecting Pulaski 
  County
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-190601-
/O.CAN.KSGF.FL.W.0011.000000T0000Z-160519T0908Z/
/BIGM7.1.ER.160518T0817Z.160518T1645Z.160519T0112Z.NO/
1231 AM CDT THU MAY 19 2016

The Flood Warning has been cancelled for  The Big Piney  below Fort 
Leonard Wood East Gate.* At 12:00 AM Thursday The stage was 7.1 feet. 
* Flood stage is 8.0 feet. 
* Forecast...The river will continue to fall to 4.5 feet by tomorrow 
  morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Big Piney River
  Fort Leonard Wo   8   7.1 Thu 12 AM   4.5   3.6   3.4


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 17, 11:51 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, May 17, 11:51 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1151 PM CDT TUE MAY 17 2016

.SHORT TERM...(This evening through Wednesday)

It was a dark and damp day over extreme southeast Kansas and the
Missouri Ozarks. Temperatures struggled to warm out of the low 50s
as a late season Canadian airmass once again spread across
southern Missouri.

Light rain and drizzle will be coming to an end this afternoon
into the evening. However, dense fog is expected to develop
tonight as moisture remains trapped within the lower trop.
Visibilities should get down below one half of a mile tonight.
There is a chance that a Dense Fog Advisory will be needed for
portions of Central Missouri.

Wednesday will be a pretty nice day, but somewhat cool for the
time of year. We are expecting highs in the middle and upper 60s
underneath a mix of sun and clouds. No precipitation is expected
on Wednesday.

.LONG TERM...(Wednesday Night through Tuesday)

By Thursday and Thursday night, an upper level low pressure system
will approach the Ozarks from the southwest. This feature will
produce large scale lift for mostly rain showers. We could get an
isolated thunderstorm or two, but instability appears to be weak
at this time. Certainly no severe weather is expected with this
activity as it persists into Friday.

This weekend looks amazing for outdoor activities. A large upper
ridge of high pressure will build over the nation's midsection.
This will bring warm and sunny conditions, with highs in the 70s
on Saturday and Sunday.

Heading into the beginning of next work week, another system
approaches from the west. This could bring more unsettled weather
to the Ozarks.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1151 PM CDT Tue May 17 2016

For the KSGF/KJLN/KBBG tafs: Clearing line has made it into central
Missouri, with the back edge from near Lake of the Ozarks to Fort
Scott Kansas. Ceilings within the clouds were generally in the MVFR
category with some pockets of IFR from time to time. Clouds will
continue to move slowly south overnight, but any clearing will
likely be met with fog formation and perhaps an IFR stratus deck
as the night wears on, with the best time between 08Z and 14Z for
IFR and perhaps LIFR visibilities and ceilings. Improving
conditions back into the VFR flight category is expected at all
sites after 15Z Wednesday.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Raberding
Hazardous weather outlook, May 17, 9:37 PM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
937 PM CDT TUE MAY 17 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190245-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
937 PM CDT TUE MAY 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED FOG RISK.

DISCUSSION...

  AREAS OF FOG WITH VISIBILITIES OF A HALF MILE OR LESS ARE
  LIKELY TONIGHT AND EARLY WEDNESDAY MORNING ACROSS CENTRAL MISSOURI
  AND EXTREME SOUTHEASTERN KANSAS. PATCHY FOG WITH VISIBILITIES OF A
  MILE OR LESS WILL ALSO BE POSSIBLE ACROSS PORTIONS OF SOUTHERN
  MISSOURI.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE
  THURSDAY INTO FRIDAY THEN AGAIN EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

RABERDING

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.